Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 332, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Dec 14, 2014, 2:06 PM CST for Caddo County, Grady County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2014, 2:06 PM CST (20:06 UTC)
- Expired
- Dec 14, 2014, 2:30 PM CST
- In force
- 24 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Caddo County, OK, Grady County, OK
The radar
The Norman radar (KTLX), 82 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 14, 11:43 AM CST, 2 hours 23 minutes earlier.
Area forecast discussion, Dec 14, 11:43 AM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK ISSUED BY NATIONAL WEATHER SERVICE TULSA OK 1143 AM CST SUN DEC 14 2014 .DISCUSSION... AVIATION DISCUSSION FOR THE 18Z TAFS BELOW. && .AVIATION... MVFR TO OCCASIONALLY IFR CONDITIONS WILL CONTINUE AHEAD OF DRYLINE THAT WILL MOVE ACROSS THE AREA THROUGH THE FIRST 6 TO 12 HOURS OF THE VALID TAF PERIOD. LINE OF TSRA HAS CLEARED SPS/LAW/CSM/HBR...AND WILL IMPACT OKC/OUN/PNC WITHIN THE NEXT FEW HOURS. SOME ADDITIONAL...MORE ISOLATED TSRA DEVELOPMENT NOTED ALONG THE DRYLINE BEHIND THE MAIN LINE...WHICH WILL AFFECT WWR AND COULD AFFECT HBR/CSM/LAW THROUGH 20Z. WITH THE LESSER COVERAGE ON THIS SECONDARY LINE...ELECTED TO COVER THIS POTENTIAL WITH VCTS AT HBR/CSM...WITH TEMPO TSRA AT LAW. CIG/VSBY CONDITIONS WILL GENERALLY IMPROVE FOLLOWING THE DRYLINE PASSAGE...WITH VFR CONDITIONS EXPECTED FOR A TIME AT ALL TERMINALS. WRAPAROUND MOISTURE AS THE UPPER LOW MOVES THROUGH KANSAS TONIGHT WILL LEAD TO MVFR CIGS AT PNC/GAG/WWR AFTER MIDNIGHT. WINDS WILL REMAIN GUSTY AT MOST LOCATIONS...WITH A SHIFT TO THE WEST AND SOUTHWEST BEHIND THE DRYLINE LATER THIS AFTERNOON/EVENING...AND A SHIFT TO THE WEST AND NORTHWEST BEHIND THE COLD FRONT TOMORROW MORNING. && .PREV DISCUSSION... /ISSUED 533 AM CST SUN DEC 14 2014/ DISCUSSION... THE 12Z AVIATION DISCUSSION FOLLOWS.... .AVIATION... HIGHLY VARIED CEILING AND VISIBILITY CONDITIONS THIS MORNING WILL LEAD TO FREQUENT DISCREPANCIES BETWEEN THE OBSERVATIONS AND TAFS. A STORM SYSTEM WILL PUSH A DRYLINE THROUGH OK AND N TX TODAY...WITH A COUPLE OF LINES OF TSRA AHEAD OF IT. IN W OK AND W N TX...EXPECT PERIODS OF TSRA FOR 2 TO 3 HOURS AS THE MAIN BAND PASSES THROUGH THIS MORNING. FARTHER E...THERE SHOULD BE TWO DISTINCT BANDS OF TSRA. THE FIRST...FARTHER E...WILL BE MORE OF A SOLID BAND...BUT WILL BE MAINLY SHRA AND WEAK TSRA. THE SECOND BAND...ASSUMING IT FORMS...WILL BE MORE SCT...BUT THE TSRA WILL BE STRONGER. IN THE TAFS FOR KOKC AND KOUN...THIS STRONGER BAND IS WITHIN A TEMPO GROUP LATE THIS AFTERNOON/EARLY THIS EVENING. AFTER THE DRYLINE PASSES THROUGH...WINDS WILL VEER A BIT...AND SKIES WILL GENERALLY CLEAR. LOW CLOUDS...AROUND 1500 FT AGL...ARE LIKELY TO COVER FAR NW OK...INCLUDING KGAG AND KWWR...OVERNIGHT. THIS SAME DECK SHOULD REACH KPNC SHORTLY AFTER 12Z TOMORROW. && .PREV DISCUSSION... /ISSUED 424 AM CST SUN DEC 14 2014/ DISCUSSION... A STRONG NEGATIVELY-TILTED SHORTWAVE TROUGH NOW OVER WESTERN NEW MEXICO WILL MOVE NORTHEAST INTO CENTRAL KANSAS TONIGHT. SURFACE LOW PRESSURE CENTERED OVER SOUTHEAST COLORADO WILL SHIFT SLOWLY EAST THIS MORNING...THEN FOLLOW THE UPPER-LEVEL WAVE INTO CENTRAL KANSAS TONIGHT. A DRYLINE WILL ENTER SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS LATE THIS MORNING...AND WILL EXTEND ROUGHLY ALONG I-35 BY LATE THIS EVENING. THUNDERSTORMS ARE ALREADY OCCURRING AHEAD OF THIS FEATURE...AND ARE EXPECTED TO CONTINUE TO EXPAND THROUGH THE DAY AND INTO THE NIGHT TONIGHT. SHORT-RANGE MODELS SUGGEST THAT A BAND OF NUMEROUS SHOWERS AND RELATIVELY WEAK THUNDERSTORMS WILL MOVE EAST ACROSS OKLAHOMA AND NORTH TEXAS WELL AHEAD OF THE DRYLINE. THEN...ANOTHER BAND OF SCATTERED THUNDERSTORMS MAY FORM CLOSER TO THE DRYLINE LATE THIS AFTERNOON AND INTO THE EVENING. THESE STORMS WILL HAVE THE GREATEST CHANCE OF BECOMING STRONG TO SEVERE...AND COULD AFFECT THE I-35 AREA LATE THIS AFTERNOON OR EARLY THIS EVENING...BEFORE SHIFTING EAST AND WEAKENING LATER THIS EVENING. AFTER THIS STORM SYSTEM MOVES AWAY TONIGHT...COOLER AND DRIER AIR WILL ARRIVE. THIS WILL LAST INTO MIDWEEK...BEFORE MORE WET WEATHER WILL BECOME A DISTINCT POSSIBILITY. MODEL DIFFERENCES ARE SUBSTANTIAL BY THE MIDDLE OF THIS WEEK...SO IT IS DIFFICULT TO SAY WHAT WILL ACTUALLY HAPPEN...AND THIS FORECAST IS APPROXIMATELY MIDDLE GROUND BETWEEN THE POSSIBILITIES. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 63 44 52 32 / 70 10 0 0 HOBART OK 63 41 53 31 / 70 10 0 0 WICHITA FALLS TX 69 44 58 35 / 60 10 0 0 GAGE OK 60 36 49 27 / 70 10 0 0 PONCA CITY OK 61 44 48 30 / 80 20 0 0 DURANT OK 64 49 58 37 / 80 50 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 03/23/23
Hazardous weather outlook, Dec 14, 11:52 AM CST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK ISSUED BY NATIONAL WEATHER SERVICE TULSA OK 1152 AM CST SUN DEC 14 2014 OKZ004>048-050>052-TXZ083>090-151115- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1152 AM CST SUN DEC 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING AS A POWERFUL STORM SYSTEM TRACKS ACROSS THE SOUTHERN PLAINS. THUNDERSTORMS ONGOING JUST WEST OF THE INTERSTATE 35 CORRIDOR WILL CONTINUE TO SPREAD EASTWARD INTO THE EASTERN HALF OF OKLAHOMA THIS AFTERNOON. A FEW STRONG TO SEVERE STORMS MAY DEVELOP ALONG AND EAST OF INTERSTATE 35...AND SOUTH OF INTERSTATE 40 LATER THIS AFTERNOON. THE STRONGEST STORMS MAY PRODUCE WIND GUSTS OVER 55 MPH...AND SMALL HAIL. BY LATE THIS EVENING...MOST OF THE STORMS WILL BE CONFINED TO FAR EASTERN OKLAHOMA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Dec 14, 9:26 AM CST, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 926 AM CST SUN DEC 14 2014 OKZ016-022-141600- CUSTER OK-WASHITA OK- 926 AM CST SUN DEC 14 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CUSTER AND NORTH CENTRAL WASHITA COUNTIES UNTIL 1000 AM CST... AT 924 AM CST...A STRONG THUNDERSTORM WAS LOCATED NEAR CORDELL... MOVING NORTH AT 45 MPH. HAZARDS INCLUDE... DIME SIZED HAIL... WIND GUSTS TO 45 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... CLINTON...CORDELL...ARAPAHO...CUSTER CITY...BESSIE AND CLOUD CHIEF. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3522 9885 3525 9908 3580 9905 3572 9874 TIME...MOT...LOC 1524Z 187DEG 45KT 3532 9897 AUSTIN
Special weather statement, Dec 14, 1:18 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 118 PM CST SUN DEC 14 2014 OKZ023-038-141945- CADDO OK-COMANCHE OK- 118 PM CST SUN DEC 14 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CADDO AND NORTHERN COMANCHE COUNTIES UNTIL 145 PM CST... AT 115 PM CST...A STRONG THUNDERSTORM WAS LOCATED NEAR CACHE...MOVING NORTHEAST AT 40 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... CACHE...APACHE...ELGIN...FLETCHER...MEDICINE PARK...LAKE ELLSWORTH... BOONE...MEERS AND LAKE LAWTONKA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3453 9864 3467 9878 3499 9839 3479 9818 TIME...MOT...LOC 1915Z 229DEG 34KT 3465 9864 MAHALE
Special weather statement, Dec 14, 1:44 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
144 PM CST SUN DEC 14 2014
OKZ023-038-142015-
CADDO OK-COMANCHE OK-
144 PM CST SUN DEC 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CADDO AND NORTH
CENTRAL COMANCHE COUNTIES UNTIL 215 PM CST...
AT 141 PM CST...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
BOONE...MOVING NORTHEAST AT 45 MPH.
HAZARDS INCLUDE...
DIME TO NICKEL SIZE HAIL...
WIND GUSTS TO 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3518 9831 3497 9809 3495 9809 3474 9849
3481 9858
TIME...MOT...LOC 1941Z 222DEG 40KT 3483 9848
AUSTINThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 9:26 AM CST | Special Weather Statement | OUN | Custer, Washita | 34 min |
| Dec 14, 1:18 PM CST | Special Weather Statement | OUN | Comanche | 27 min |
| Dec 14, 1:44 PM CST | Special Weather Statement | OUN | Caddo | 31 min |
| Dec 14, 2:29 PM CST | Special Weather Statement | OUN | Grady | 31 min |
| Dec 14, 2:57 PM CST | Special Weather Statement | OUN | Canadian | 48 min |
| Dec 14, 3:19 PM CST | Special Weather Statement | OUN | Grady | 26 min |
| Dec 14, 3:40 PM CST | Special Weather Statement | OUN | Grady | 35 min |
| Dec 14, 3:43 PM CST | Special Weather Statement | OUN | Canadian | 32 min |
| Dec 14, 3:49 PM CST | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, McClain | 26 min |
| Dec 14, 4:04 PM CST | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 41 min |
| Dec 14, 4:05 PM CST | Special Weather Statement | OUN | Murray, Pontotoc | 25 min |
| Dec 14, 4:11 PM CST | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, Oklahoma | 49 min |
| Dec 14, 4:32 PM CST | Special Weather Statement | OUN | Pontotoc | 28 min |
| Dec 14, 4:39 PM CST | Severe Thunderstorm Warning | OUN | Logan, Noble, Payne | 51 min |
| Dec 14, 4:52 PM CST | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma | 38 min |
| Dec 14, 4:57 PM CST | Special Weather Statement | OUN | Hughes | 33 min |
| Dec 14, 5:06 PM CST | Special Weather Statement | OUN | McClain | 24 min |
| Dec 14, 5:11 PM CST | Tornado Warning | OUN | Lincoln, Logan, Oklahoma | 34 min |
| Dec 14, 5:26 PM CST | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 49 min |
| Dec 14, 5:35 PM CST | Special Weather Statement | OUN | Payne | 25 min |
| Dec 14, 5:52 PM CST | Special Weather Statement | OUN | Coal, Hughes | 23 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.